MAUDE Adverse Event Report: SYNTHES GMBH TORQUE LIMITING ATTACHMENT 0.8NM/QUICK COUPLING; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH TORQUE LIMITING ATTACHMENT 0.8NM/QUICK COUPLING; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 511.776
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 511.776, lot: 7001, manufacturing site: werk pt & c, release to warehouse date: 05 june 2009 a manufacturing record evaluation was performed for the finished article lot, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that torque limiter 0.8nm w/ao/asif-qc was received with a red strand threaded around the neck of the device and the internal spring exposed.A dimensional inspection for the torque limiter 0.8nm w/ao/asif-qc was not performed due to post manufacturing damage.An attempt was made to perform a functional test, however it was not possible, since the sleeve does not slide correctly, possibly because the internal spring is exposed, which would indicate that it is not in its place and does not allow connection with the fixing to perform the torque test.However, it is not unreasonable based on information provided and the observed condition of the returned device that a functionality issue may occur during the procedure.A potential reason for this condition can be traced to a possible damage of the internal components of the mechanism.However, due to the inability to access these internal components without damaging the device, this remains unknown, and the complete potential cause not established.The overall complaint was confirmed as the observed condition of the torque limiter 0.8nm w/ao/asif-qc would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The following source controlled drawings reflecting the current and manufactured revisions were reviewed: - torque limiter, 0.8 nm w/ao/asif quick coupling.
 
Event or Problem Description
There was a damaged torque limiter.It was damaged from last use in theatres.

Brand Name
TORQUE LIMITING ATTACHMENT 0.8NM/QUICK COUPLING
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23827789
Report Number8030965-2025-12676
Device Sequence Number5093341
Product Code GEY
UDI-Device Identifier07611819157866
UDI-Public(01)07611819157866(10)7001
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.776
Device Lot Number7001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date12/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown